my never ending -returning rash?Herx??

Discussion in 'Fibromyalgia Main Forum' started by Applyn59, Jul 23, 2003.

  1. Applyn59

    Applyn59 New Member

    Hi,

    I saw the LLMD dr. yesterday and he thinks I have chronic lyme and perhaps
    hep. I was on zpak for five days and had
    major tingling. He assured me that it
    was indeed most likely a herx.
    I am now wondering if my rash is
    herx related. I started the antibiotic
    on Thursday, saw my chiro Friday and
    he used some lotion on my neck when
    he massaged it. I became more and more itchy Friday afternoon and through
    Sunday. I took a shower, took benadryl
    and and used benadryl cream. It subsided greatly. Now it is back again.
    THe hot tub seems to bring it on but
    I do not think the hot tub is the irritant.
    I am not sure but am thinking the tub
    is causing the rash to circulate through
    my system.

    Does this sound possible that it could
    be from the zpak. I started it July 9,
    and ended July 13 but it works up until
    the 10th day even though you are not
    taking the pillls.

    COuld this be the problem? I narrowed
    it down to the chiro lotion and maybe
    the zpak. I also got my period the same
    day as the chiro and rash appeared!!!

    Please let me know what you think.
    THanks,
    Lynn
  2. Applyn59

    Applyn59 New Member

  3. Applyn59

    Applyn59 New Member

    Hi,

    I have not read the entire post yet but I was worried
    about that as well. I looked it up online and it
    was talking mainly about hair folliculits from hot
    tubs. My neighbor is extremely picky and makes
    sure the hot tub is chemically correct at all times.
    Ph, etc. I was wondering if I am getting an
    allergy to the bromide (mine?). She, of course,
    insists that it has nothing to do with the hot tub.
    I really can't figure it out myself. I am worse right
    now than I was in the past week. I was in that
    tub every day. I really thought the chiro lotion started
    it because my dr. massaged my neck and the rash
    is on that side of the neck and also on arms and legs.
    We were thinking that the hot tub was making
    the rash circulate through my system.
    Am also wondering about herx because I most
    likely have lyme and am very prone to rashes.

    Sorry to comment prior to reading. Just wanted
    to let you know. I started eye drops and phenergan
    around the same time but Phenergan earlier.
    I have not taken it or used the eye drops since
    this began. It seems like the tub is stirring
    it up but I am not so sure it is causing it.
    I will read the article now.
    Thanks,
    Lynn

    PS My neighbor and her husband and my mother
    and I are the only ones using the hot tub.
    I am currently using it more than anyone else.
    She has diabetes and is very particular
    about maintaining it.
    [This Message was Edited on 07/23/2003]
  4. Applyn59

    Applyn59 New Member

    Very interesting. It's kind of confusing though.
    I am so tired and my brain is half dead.
    Does this mean if I have this that I cannot go
    in the hot tub again? My rash in on areas
    where there is no hair growth. Or am I crazy
    to say that? It's on inside of arms where I have
    no hair.

    I just hope I get through this nite somehow.
    WHy can't I use cream and pills together.
    Isn't benadry relatively safe??

    Thanks so much
    Lynn

    PS I just looked it up online and the pictures
    do not match my rash at all.
    [This Message was Edited on 07/23/2003]
  5. Notonline

    Notonline New Member

    Looked up some info for you...Zpak or Zithromax, can cause a rash...listed as an allergic reaction.

    Your rash though sounds almost like a heat rash from the locations...I've gotten heat rash many times, and it can really be awful. I've had it on my neck, under my arms, behind my knees, insides of my thighs...and yep, even on my behind over the years. Tiny little dots (sometimes blending into big red patches) that itch like wildfire, and hot water, heck, heat in general will make it itch so bad you want to crawl out of your skin. Cool baths, just keeping cool, and dressing light on the clothing help it feel better.

    I'd ask my Dr. to be sure...good luck and hope it goes away soon!

    Danny
  6. Applyn59

    Applyn59 New Member

    I looked at online pics of heat rash and that is not what
    I have. I am going out of my mind with itchiness
    right now and wondering whether to take
    my phenergan or claritin or Prevacid for it.
    I am going to see if the Prevacid is the histamine
    blocker. It is driving me so crazy.
    I have taken zpak in the past without this problem.
    Thanks for your help.
    Lynn
  7. Applyn59

    Applyn59 New Member

    I just looked up my information on lyme and herxing and it says that rashes and hives are a major
    sign. They also said that it is often mistaken
    as an allergy to the drug when it is instead
    a herx. Hope this isn't a bad sign. I know it's
    a good sign that it works but not sure it it
    means I will have hard time tolerating the
    treatment.

    Thanks,
    Lynn